On calcium channel blockers for tachycardia, heart rate shoots up, is this condition life threatening?
Hi. I am a 33 years old female and I have been diagnosed with tachycardia and given a calcium channel blocker for that. I am still worried since my heart rate shoots up for any small exercise I do, like climbing the stairs, I cannot even breath and sometimes with no exercise at all..My heart will start beating and 150 and more. I would like to know if this condition is life threatening and if i can live my life normally or should i avoid exercise and other activities. Thanks!
Hello Thanks for the query to HCM. Let me explain that usually it is very difficult to predict that tachycardia is life threatening or not ,without knowing reason. Heart rate more than 100 / minute is known as tachycardia and reasons are so many that it is impossible to mention all these reasons. May be due to . 1 Congenital heart disease , diagnosis can be confirmed by EC HO and EKG. 2 Thyroid disease is one of the most important reason. 3 Anemia is another one such reason of tachycardia as you mentioned that there is also breathlessness . Diagnosis can be confirmed by hemoglobin examination. Few other reasons are , - Tachyarrhythmias , -tachycardia dependent block -tachycardia induced cardiomyopathy. At the age of 33 years, tachycardia with breathlessness ( even with mild exercise ) is concerning.You need to investigated with EKG & ECHO to isolate the case. I would recommend you visit a CARDIOLOGIST at the earliest & sort this problem. Good luck. Dr. HET
I find this answer helpful
2 users find this helpful
2 Doctors agree with this answer
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]